A woman was given a chemical abortion tablet by mistake after a nurse mixed up two patients with the same first name, a misconduct hearing has heard.

Ann Downer gave the drug to a woman who had gone into the clinic for an initial consultation.

When staff realised what had happened the distraught woman, named only as patient A, was called back to the clinic in pain and doctors subsequently advised her to undergo a surgical abortion.

Miss Downer, 44, should have administered the drug to a second woman, patient B, who was in the later stages of a chemical termination, the Nursing and Midwifery Council was told….(Source)

When the death peddlers screw up, the consequences are a whole lot bigger. 

Leave a Reply

XHTML: You can use these tags: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>